MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0DEG 32MM TRIAL 50MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0DEG 32MM TRIAL 50MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71365150
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the r3 0deg 32mm trial 50mm was found to be cracked.No case involved.
 
Additional Manufacturer Narrative
The associated device, intended to use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Based on this investigation, the need for corrective action is not indicated.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.A relationship, if any, between the device and the reported incident could not be corroborated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0DEG 32MM TRIAL 50MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10319569
Report Number1020279-2020-03494
Device Sequence Number18981856
Product Code LXH
UDI-Device Identifier03596010599476
UDI-Public03596010599476
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71365150
Device Catalogue Number71365150
Device Lot Number18DDS0020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1